OMG, I'm SO stupid!!! WARNING!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shashi
Regular Member


Date Joined Jul 2006
Total Posts : 156
   Posted 11/15/2006 9:45 AM (GMT -7)   
I did something very stupid! Since that bad cold I had a few weeks ago, I've had a lingering cough. (Everytime I catch a cold, I end up coughing my head off for three or four months.) The last time this happened was back in March. My doctor had prescribed an Albuterol inhaler for me to use. Well, with the return of the cough from hell, I had pulled out the inhaler and since it was still in date, I've used it a couple of times.

So, last night I was on Medscape.com, checking out some of my DH's meds for him. I decided to check Albuterol and see how it works. As I was reading the side effects and other info, I came to the section on drug interactions.

Here's what I read:

Avoid taking ... tricyclic antidepressants (e.g., amitriptyline, nortriptyline) within 2 weeks before, during, and after treatment with this medication. In some cases a serious, possibly fatal drug interaction may occur.

I've been taking nortriptyline for nerve pain since July!!! I could have killed myself taking both of these together!!!  skull   nono

The moral of this story is - NEVER take old medications without checking with your doctor first!


Hugs,
 
Lisa ~
 
Living in Limboland!
 
Negative MRIs + Negative LP + Positive symptoms = A lot of confusion + A ton of frustration!

Post Edited (Shashi) : 11/15/2006 5:50:52 PM (GMT-7)


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 11/15/2006 10:24 AM (GMT -7)   
Yep, or go to Medscape FIRST! ;) I'd prob call the doc to let them know what's going on, but if u'r not experiencing any probs or known complications, u'r prob ok. Just 'don't do that again!' Good to see u again, Lisa!

rhonda

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 11/15/2006 10:25 AM (GMT -7)   
Indeed. Worth repeating. NEVER take old medications without checking with your doctor, first. Particularly important if you've started a new medication in the interim!

I'm glad you're OK.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


mesea
Regular Member


Date Joined Nov 2006
Total Posts : 162
   Posted 11/15/2006 4:53 PM (GMT -7)   
I'm with Rhonda. DON'T DO THAT ANYMORE!!!

BYE!!

Sheila

Motown John
Regular Member


Date Joined Jun 2005
Total Posts : 475
   Posted 11/16/2006 5:38 AM (GMT -7)   
Thursday a.m.
 
nono   nono nono
 
Miss Lisa:
 
If this stupid behavior continues, you might have to be banned from Healing Well.
 
Or...at least have to buy us all breakfast.....or a cocktail!!!!
 
Bad Girl!!!!
 
John
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, November 23, 2017 11:48 AM (GMT -7)
There are a total of 2,897,217 posts in 317,988 threads.
View Active Threads


Who's Online
This forum has 157561 registered members. Please welcome our newest member, jubinars.
275 Guest(s), 7 Registered Member(s) are currently online.  Details
PDL17, 07kr5, LizzyA, adamas, Gewarn, Pumpkinpatch1, Sono


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.